MAUDE Adverse Event Report: C.R. Bard, Inc. (BASD) -3006260740 Vaccess CT Power-Injectable Implantable Port, Silicone, 9.6F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. Bard, Inc. (BASD) -3006260740 Vaccess CT Power-Injectable Implantable Port, Silicone, 9.6F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 7496000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Unspecified Infection (1930); Thromboembolism (2654)
Date of Event 05/22/2024
Type of Reportable Event Death
Event or Problem Description
A patient underwent an port placement procedure using bd implanted port.Reportedly, the patient's condition began to improve in 2026, and the family requested removal of the port.According to the family, the request for removal was declined, and the patient later developed an infection, stated that puss was coming out from all over his body.The patient subsequently expired as a result of the infection.
 
Event or Problem Description
It was reported that a patient had a vaccess ct power injectable implantable port placed on (b)(6) 2021, at the cavoatrial junction for the treatment of stage iv pancreatic cancer.Reportedly, the patient's condition began to improve in 2026, and the family requested removal of the port.Per the family, the request for removal was declined.On (b)(6) 2024, the port site was noted to be red and painful.The patient had also developed swelling in the leg and chest.He was hospitalized and discharged on antibiotics; however, his condition did not improve.After some time, the patient was diagnosed with lower extremity cellulitis, anasarca, paraneoplastic syndrome, hyponatremia, sepsis, and deep vein thrombosis (dvt) requiring placement of an ivc filter.The patient subsequently expired, and his death was attributed to terminal pancreatic cancer with secondary contributing factors of sepsis and hyponatremia.
 
Additional Manufacturer Narrative
H11: date of death for this patient was not provided, date of death updated as (b)(6) for the mdr submission requirement.As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow up report will be submitted as applicable.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The device has been returned to the manufacturer for evaluation.However, photos of the infection in the patient were provided for review.The investigation of the reported event is currently underway.B2 (date of death), b3, b5, d1, d4 (medical device catalog #, medical device lot #, medical device expiration date, (unique identifier (udi) #)), d6a, g3, g4, h6 (patient, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Vaccess CT Power-Injectable Implantable Port, Silicone, 9.6F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. Bard, Inc. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50207864
Report Number3006260740-2026-05620
Device Sequence Number16036656
Product Code LJT
UDI-Device Identifier00801741027482
UDI-Public(01)00801741027482(11)201211(17)220831(10)REEY1193
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number7496000
Device Lot NumberREEY1193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by Manufacturer08/27/2026
Initial Report FDA Received Date08/11/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR
Patient SexMale